Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can I switch meds for only 3 months?
Mar 1, 2013

Hi doc,

I am currently on Kivexa and Stocrin and have been for 2 years after changing from Truvada and Stocrin which I used for 4 months. I changed due to my osteopenia diagnosis and slight rising blood creatine on Truvada.

I have 3 boxes of Truvada left that I am not using and dont want to waste the meds (costly) upon their soon to be expiry date. Is it ok to just change Kivexa for Tuvada for 3 months and than after finishing the Truvada simply change back to Kivexa?

thank you

Response from Dr. Young

Hello and thanks for posting.

In general, if your viral load is suppressed and there's no issues with drug resistance, then switching from Kivexa (Epzicom) to Truvada and back because of medication availability shouldn't be a problem. (This assumes that you are tolerating Kivexa, without any evidence of allergy.)

The more important question is how bad the rising blood creatinine (a sign of kidney injury) was- if the reason you were switched off of Truvada was because of significant concern about kidney injury, never mind bone toxicity, it might be prudent to simply continue on the Kivexa. While bone toxicity over the short run probably won't be a concern, the kidney issues could be.

I'd suggest speaking with your provider to get a better sense of the pros and cons.

Hope that helps, BY



Previous
Fatty Liver from Stribild?
Next
Thanks a lot !!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement